Maine, 2014

High Wind and Heavy Rain in Maine, July 4 to 5, 2014

July 4 to 5, 2014 · NWS CAR · 8 events in 8 counties and zones

The post tropical remnants of what had once been Hurricane Arthur brought high winds and heavy rain to eastern Maine. The strongest winds occurred through the morning hours of the 5th across Washington and Hancock counties.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

The post tropical remnants of what had once been Hurricane Arthur brought high winds and heavy rain to eastern Maine. The strongest winds occurred through the morning hours of the 5th across Washington and Hancock counties. Peak wind gusts across Washington and Hancock counties generally ranged from around 40 mph up to around 60 mph...with the highest gusts generally across Washington county nearest the track of the low. A peak wind gust of 71 mph was reported at Machias Seal Island well offshore from Washington county. Extensive tree damage occurred across Washington and Hancock counties with trees uprooted or snapped along with numerous broken branches. The falling trees and branches brought down power lines and utility poles which led to extensive power outages. At the peak of the event...20000 to 25000 customers lost power across mostly Washington and Hancock counties with lesser power outages across Penobscot county. Some customers across Washington county were without power for several days.|Another area of damaging winds developed across portions of eastern Aroostook county during the afternoon of the 5th where heavy rain helped mix strong winds aloft to the surface. Wind gusts in excess of 50 mph occurred across portions of eastern Aroostook county where extensive tree damage also occurred with many trees uprooted or snapped along with many broken branches and scattered power outages. Fully leafed trees and wet ground enhanced the impact of the tree damage from the winds across all of eastern Maine. |Heavy rain also occurred across portions of Eastern Maine. Abundant moisture was drawn north along a stalled frontal boundary in advance of the low. Heavy rain developed across portions of Washington and Hancock counties during the evening of the 4th and persisted into the afternoon of the 5th. Event total rainfall across Washington county generally ranged from 3.00 to 5.00 inches...with localized totals of 6.00 to 6.50 inches. Rainfall totals across Hancock county generally ranged from 3.00 to 4.00 inches. Minor small stream flooding along with ponding of water in poor drainage areas occurred across Washington and Hancock counties. Heavy rains also developed across eastern Aroostook county from the overnight hours of the 4th into the morning of the 5th and persisted into the afternoon. Rainfall totals across eastern Aroostook county generally ranged from 1.50 to 3.50 inches...with localized totals of up to 4.00 to 4.50 inches. Ponding of water in poor drainage areas was reported across portions of eastern Aroostook county...though no significant flooding issues were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 4, 4:55 PM EST, 5 minutes earlier.

Area forecast discussion, Jul 4, 4:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
555 PM EDT FRI JUL 4 2014

.SYNOPSIS...
HURRICANE ARTHUR WILL MOVE ACROSS THE GULF OF MAINE INTO NEW
BRUNSWICK LATE TONIGHT INTO SATURDAY...BRINGING HIGH WINDS AND
HEAVY RAINS. THE STORM WILL TRACK TOWARDS PRINCE EDWARD ISLAND BY
SATURDAY EVENING. HIGH PRESSURE BUILDS SATURDAY NIGHT INTO SUNDAY.&&

.NEAR TERM /THROUGH SATURDAY/...
6 PM UPDATE...
PER THE 5 PM NHC ADVISORY HURRICANE ARTHUR WAS 400 MILES
SOUTHWEST OF YARMOUTH NS WITH MAXIMUM SUSTAINED WINDS OF 80 MPH.
THE STORM IS MOVING NE AT 26 MPH AND WILL GRADUALLY TRANSITION TO
EXTRA-TROPICAL SYSTEM BY EARLY SAT MORNING. THE MAIN UPDATE WAS
TO INCLUDE ZONES 10 AND 31 (SOUTHERN AND CENTRAL PISCATAQUIS
COUNTY) IN THE FLASH FLOOD WATCH. THE REASON FOR THE INCLUSION IS
THAT PARTS OF THESE ZONES PICKED UP 3-3.5 INCHES OF RAIN OVER THE
PAST 48-54 HOURS AND ADD'L RAINFALL OF 1.5-2.5 INCHES CAN BE
EXPECTED ACROSS THESE AREAS. OTHERWISE...ONLY MINOR TWEAKS TO THE
ONGOING FORECAST BASED ON THE LATEST OBSERVATIONS...SATELLITE...
AND RADAR TRENDS.

PREVIOUS DISCUSSION...
THE TRACK OF ARTHUR HAS MOVED NORTHWARD AND HAVE ADDED A SEVERAL
NEW HEADLINES SUCH AS AN EXPANDED FLASH FLOOD WATCH...A HIGH WIND
WARNING...WIND ADVISORIES AND A STORM WARNING ON THE COASTAL
WATERS. THE HIGH SURF ADVISORY REMAINS IN PLACE.  COORDINATION
WITH NHC HAS LEAD TO A DECISION NOT TO ISSUE TROPICAL HEADLINES AS
THE STORM IS BECOMING EXTRA-TROPICAL TONIGHT. RAINFALL TOTALS AND
WINDS HAVE INCREASED SIGNIFICANTLY IN THE PAST 24 HOURS WITH THE
LATEST STORM TRACK. THE STORM BRINGS MULTIPLE PUBLIC HAZARDS FOR
HOLIDAY WEEKEND SUCH AS FLASH FLOODING...HIGH WINDS LEADING TO
DOWNED TREES AND POWER OUTAGES...AND HIGH SURF/RIP TIDES CAUSING
HAZARDS ALONG THE COAST. RAINFALL TOTALS ARE EXPECTED TO REACH 5
INCHES IN NORTHERN WASHINGTON COUNTY WITH LESSER AMOUNTS WEST.
HOWEVER...THUNDERSTORMS COULD BRING LOCALLY HIGHER AMOUNTS. IN
COORDINATION WITH THE NERFC...HAVE INCREASED PRECIP TOTALS
NORTHWARD ALONG THE EASTERN MAINE BORDER LATER TONIGHT INTO
SATURDAY MORNING. THE ENTIRE STORM IS ALSO SLATED TO LINGER LONGER
INTO SATURDAY THAN PREVIOUSLY EXPECTED. THE STRENGTH OF THE WINDS
IS A CONCERN IN LIGHT OF FULLY-LEAVED TREES. USUALLY...STORMS WITH
WINDS OF THIS MAGNITUDE OCCUR IN THE WINTER MONTHS. IN WASHINGTON
COUNTY...WIND GUSTS MAY REACH 55 TO 60 MPH BY LATER SATURDAY
MORNING. WAVE HEIGHTS ON THE COAST MAY REACH 12 FEET. THIS WILL
CONSTITUTE A HAZARD TO SPECTATORS ON THE COAST WATCHING WAVES.

&&

.SHORT TERM /SATURDAY NIGHT/...
POST TROPICAL STORM ARTHUR WILL BE EAST OF MAINE ACROSS NEW
BRUNSWICK AS WE GO INTO SATURDAY NIGHT. THAT SAID WINDS WILL BEGIN
TO SUBSIDE AS WE GOING INTO THE OVER NIGHT HOURS ACROSS NORTHERN
AND EASTERN MAINE. THIS WILL ALSO USHER IN PARTLY CLOUDY TO MOSTLY
CLEAR SKIES FROM WEST TO EAST THROUGH THE NIGHT. TEMPERATURES ARE
EXPECTED TO FALL INTO THE LOW TO MID 50S NORTH AND MID TO UPPER
50S SOUTH. SHOWER CHANCES INCREASE SLIGHTLY AS WE GOING INTO
SUNDAY AFTERNOON WITH 20 TO 30 POP ACROSS THE FAR NORTH AND
NORTHWEST PORTIONS OF THE FORECAST AREA. THIS WILL BE ASSOCIATED
WITH A WEAK DISTURBANCE AND APPROACHING SYSTEM FROM THE WEST. THE
MODELS ARE STILL HAVING SOME ISSUES WITH LOCATION AND TIMING OF
THIS SYSTEM GOING INTO MONDAY. RIGHT NOW WILL GO WITH MORE OF A
CONSENSUS APPROACH AND CONTINUE TO INCREASE SHOWER CHANCES ACROSS
THE FORECAST AREA WITH BEST CHANCES STILL ACROSS THE NORTH AND
NORTHWEST PORTION OF THE FORECAST AREA MONDAY. TEMPERATURES THROUGH
THE PERIOD ARE EXPECTED TO GENERALLY STAY NEAR NORMAL.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FIRST PORTION OF THE LONG RANGE INDICATES ACTIVE WEATHER PATTERN
WILL CONTINUE TO PLAGUE THE REGION WITH BEST CHANCES OF SHOWERS AND
POSSIBLY THUNDERSTORMS IN THE AFTERNOON TUESDAY INTO WEDNESDAY.
THIS DUE TO LOW PRESSURE SYSTEM COMING OUT OF THE NORTHERN GREAT
LAKES AND THEN POSSIBLE SECONDARY LOW THAT DEVELOPS AS UPPER LEVEL
TROUGH APPROACHES. SHOWER CHANCES REDUCE THURSDAY INTO FRIDAY AS HIGH
PRESSURE TRIES TO BUILD EAST. HIGH TEMPERATURES WILL GENERALLY BE
NEAR NORMAL AND LOW TEMPERATURES NEAR TO SLIGHTLY ABOVE.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: HEAVY RAIN WILL OCCUR TONIGHT INTO SATURDAY MORNING.
STRONG NORTH WINDS WILL GUST OVER 50 MPH LATER SATURDAY
MORNING...ESPECIALLY FOR BHB/BGR/HUL. EMBEDDED THUNDERSTORMS ARE
POSSIBLE TONIGHT AND SATURDAY MORNING. IFR CIGS AND VIS ARE
EXPECTED FROM HUL SOUTHWARD TONIGHT...BECOMING VFR SATURDAY.

SHORT TERM: MOST SITES ARE EXPECTED TO STAY GENERALLY VFR WITH
EXCEPTION OF THOSE SITES THAT ARE AFFECTED BY SHOWERS AND POSSIBLE
AFTERNOON THUNDERSTORMS.

&&

.MARINE...
NEAR TERM: HAVE UPGRADED TO A STORM WARNING FOR EASTPORT TO
SCHOODIC POINT AS GUSTS COULD REACH 55 KTS WITH THE STORM. FURTHER
WEST...GUSTS WILL REACH UP TO 50 KTS AND HAVE LEFT THE GALE
WARNING IN PLACE. IN SPITE OF THE WINDS...FOG WILL CONTINUE
OVERNIGHT BUT WILL BE GONE SATURDAY. EMBEDDED THUNDERSTORMS ARE
POSSIBLE TONIGHT INTO SATURDAY MORNING. THE COMBINATION OF STRONG
NORTH WINDS AND A SOUTH SWELL COULD PRODUCE VERY STEEP AND
HAZARDOUS WAVE ACTION OFFSHORE.

SHORT TERM: NO HEADLINES WILL BE POSTED AT THIS POINT FOR THIS
PERIOD. HOWEVER WITH PERSISTENT SW FLOW SEAS ARE EXPECTED TO BUILD
BY LATER MONDAY.

&&

.HYDROLOGY...
EXPANDED THE FLOOD WATCH INTO ZONES 10 AND 31 WITH THE EVENING.
THE FLOOD WATCH WAS EXPANDED EARLIER IN THE AFTERNOON NORTHWARD
ALONG THE EASTERN MAINE BORDER BASED ON THE LATEST GUIDANCE. A
BULLS EYE OF OVER 5 INCHES IS EXPECTED IN NORTHERN WASHINGTON
COUNTY WITH THE POSSIBILITY OF ADDITIONAL RAIN DUE TO
THUNDERSTORMS. URBAN AND SMALL STREAM FLOODING IS THE PRIMARY
CONCERN.

&&

.TIDES/COASTAL FLOODING...
LARGES WAVES WILL ARRIVE BETWEEN 0800 AM AND 1100 AM. THIS DOES
NOT CORRESPOND WITH THE TIME OF HIGH TIDE (BAR HARBOR 0444 AM)
THEREFORE ISSUES WITH WAVE RUN UP AT PLACES LIKE THE SEAWALL ROAD
AND SCHOODIC POINT ARE UNLIKELY. IN ADDITION OFF-SHORE WINDS WILL
REDUCE WATER LEVELS BELOW THAT OF THE ASTRONOMICAL TIDE.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MEZ006-010-
     011-015>017-029>032.
     WIND ADVISORY FROM 6 AM TO 4 PM EDT SATURDAY FOR MEZ006-011-
     015.
     HIGH WIND WARNING FROM 6 AM TO 4 PM EDT SATURDAY FOR MEZ016-
     017-029-030-032.
     HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR MEZ029-
     030.
MARINE...GALE WARNING FROM 2 AM TO 1 PM EDT SATURDAY FOR ANZ051-052.
     STORM WARNING FROM 2 AM TO 1 PM EDT SATURDAY FOR ANZ050.

&&

NEAR TERM...CB/MCW
SHORT TERM...JORDAN
LONG TERM...JORDAN
AVIATION...CB/MCW/JORDAN
MARINE...CB/MCW/JORDAN
HYDROLOGY...MCW/CB
TIDES/COASTAL FLOODING...MCW/CB
Hazardous weather outlook, Jul 4, 2:48 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
348 PM EDT FRI JUL 4 2014

MEZ001>005-010-031-052000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
SOUTHERN PISCATAQUIS-
348 PM EDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HURRICANE ARTHUR WILL MOVE ACROSS THE GULF OF MAINE AND BRING
HEAVY RAINS AND HIGH WINDS. RAINFALL OVER 2 INCHES IS POSSIBLE.
FLOODING IS NOT EXPECTED AT THIS TIME...BUT COULD BE MORE OF A
CONCERN IF THE STORM TRACKS FURTHER WEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MEZ006-011-015-052000-
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
348 PM EDT FRI JUL 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MEZ016-017-032-052000-
INTERIOR HANCOCK-CENTRAL WASHINGTON-NORTHERN WASHINGTON-
348 PM EDT FRI JUL 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MEZ029-030-052000-
COASTAL HANCOCK-COASTAL WASHINGTON-
348 PM EDT FRI JUL 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH WIND WARNING.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ050-052000-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
348 PM EDT FRI JUL 4 2014

...STORM WARNING IN EFFECT FROM 2 AM TO 1 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ051-052-052000-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
348 PM EDT FRI JUL 4 2014

...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 high wind, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Washington

When
July 4, 5:00 PM EST to July 5, 1:00 PM EST
Where
Washington County, 3.3 mi WNW of Ayers to 2.38 mi NNW of Dennysville
Reported by
Fire Department/Rescue
Coordinates
44.994, -67.294

Portions of Smith Ridge Road were washed out by heavy rain. Event total rainfall from the evening of the 4th into the afternoon of the 5th generally ranged from 3.00 to 5.00 inches...with localized totals of 6.00 to 6.50 inches...across Washington county. The heavy rains also contributed to elevated water levels with minor spill over near some small streams along with ponding of water in poor drainage areas across portions of the county.

High Wind, Coastal Washington

When
July 5, 4:00 AM EST to 2:00 PM EST
Where
Coastal Washington forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

High wind gusts produced extensive tree damage with many trees uprooted or snapped along with numerous broken branches. The falling trees and branches helped bring down power lines and utility poles which led to numerous power outages. Peak wind gusts generally ranged from 40 mph to around 60 mph. A peak wind gust of 61 mph was recorded near Jonesboro.

High Wind, Central Washington

When
July 5, 4:00 AM EST to 2:00 PM EST
Where
Central Washington forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

High wind gusts produced extensive tree damage with many trees uprooted or snapped along with numerous broken branches. The falling trees and branches helped bring down power lines and utility poles which led to numerous power outages. Peak wind gusts generally ranged from 40 mph to around 60 mph.

High Wind, Northern Washington

When
July 5, 4:00 AM EST to 2:00 PM EST
Where
Northern Washington forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

High wind gusts produced extensive tree damage with many trees uprooted or snapped along with numerous broken branches. The falling trees and branches helped bring down power lines and utility poles which led to numerous power outages. Peak wind gusts generally ranged from 40 mph to around 60 mph.

High Wind, Coastal Hancock

When
July 5, 5:00 AM EST to 2:00 PM EST
Where
Coastal Hancock forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

High wind gusts produced extensive tree damage with many trees uprooted or snapped along with numerous broken branches. The falling trees and branches helped bring down power lines and utility poles which led to numerous power outages. Peak wind gusts generally ranged from 40 mph up to around 60 mph.

High Wind, Interior Hancock

When
July 5, 5:00 AM EST to 2:00 PM EST
Where
Interior Hancock forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

High wind gusts produced extensive tree damage with many trees uprooted or snapped along with numerous broken branches. The falling trees and branches helped bring down power lines and utility poles which led to numerous power outages. Peak wind gusts generally ranged from 40 mph up to around 60 mph.

High Wind, Northeast Aroostook

When
July 5, 1:00 PM EST to 4:30 PM EST
Where
Northeast Aroostook forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

High wind gusts produced extensive tree damage with many trees uprooted or snapped along with numerous broken branches. The falling trees and branches helped bring down power lines and utility poles which led to scattered power outages. Peak wind gusts generally ranged from 40 mph up to around 60 mph.

High Wind, Southeast Aroostook

When
July 5, 1:00 PM EST to 4:30 PM EST
Where
Southeast Aroostook forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

High wind gusts produced extensive tree damage with many trees uprooted or snapped along with numerous broken branches. The falling trees and branches helped bring down power lines and utility poles which led to scattered power outages. Peak wind gusts generally ranged from 40 mph up to around 60 mph.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2014Every state in 2014This day in weather historyWarnings in Maine, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534365, 534347, 534349, 534350, 534351, 534352, 534353, 534354.